Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS New York, NY
NWS New York, NY issued this flash flood warning at May 23, 2013, 3:48 PM EDT for Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 117 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2013, 3:48 PM EDT (19:48 UTC)
- Expired
- May 23, 2013, 5:45 PM EDT
- In force
- 117 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 4:25 PM EDT | FLASH FLOOD | Danbury, CT | MAIN STREET CLOSED IN THE AREA OF WOOSTER STREET DUE TO FLOODING. TIME ESTIMATED BY RADAR |
| May 23, 4:30 PM EDT | FLASH FLOOD | Danbury, CT | ROGERS PARK ROAD CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729
WGUS51 KOKX 231948
FFWOKX
CTC001-NYC119-232145-
/O.NEW.KOKX.FF.W.0006.130523T1948Z-130523T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
348 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 545 PM EDT...
* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM AN AREA OF THUNDERSTORMS OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4147 7331 4147 7330 4145 7330 4145 7327
4143 7326 4144 7325 4141 7319 4138 7320
4115 7365 4128 7380 4136 7363 4137 7355
4141 7354 4149 7336
$$
JMC2 follow-up statements
247
WGUS71 KOKX 232104
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
504 PM EDT THU MAY 23 2013
CTC001-NYC119-232145-
/O.CON.KOKX.FF.W.0006.000000T0000Z-130523T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTCHESTER NY-FAIRFIELD CT-
504 PM EDT THU MAY 23 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
FAIRFIELD AND WESTCHESTER COUNTIES...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA. 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF THE AREA.
THE CONTINUED THUNDERSTORMS WILL EXACERBATE EXISTING FLOODING AND
LEAD TO AREAS OF NEW FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.
&&
LAT...LON 4147 7331 4147 7330 4145 7330 4145 7327
4143 7326 4144 7325 4141 7319 4138 7320
4115 7365 4128 7380 4136 7363 4137 7355
4141 7354 4149 7336
$$
JMC357
WGUS71 KOKX 232145
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
545 PM EDT THU MAY 23 2013
CTC001-NYC119-232154-
/O.EXP.KOKX.FF.W.0006.000000T0000Z-130523T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTCHESTER NY-FAIRFIELD CT-
545 PM EDT THU MAY 23 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT FOR FAIRFIELD
AND WESTCHESTER COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE AREA. ADDITIONAL HEAVY SHOWERS AND
THUNDERSTORMS OVER ROCKLAND COUNTY SHOULD PASS JUST TO THE WEST
BEFORE 7 PM.
LAT...LON 4147 7331 4147 7330 4145 7330 4145 7327
4143 7326 4144 7325 4141 7319 4138 7320
4115 7365 4128 7380 4136 7363 4137 7355
4141 7354 4149 7336
$$
GOODMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at May 23, 2:12 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 23, 2:12 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT THU MAY 23 2013
.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE SLOWLY APPROACHES THROUGH
TONIGHT...DRAGGING A COLD FRONT THROUGH THE AREA FRIDAY MORNING.
THE CENTER OF THIS SYSTEM WILL THEN EXIT TO THE EAST BY THE END OF
THE DAY...AND REMAINS JUST EAST OF THE REGION THROUGH SATURDAY. IT
THEN TRACKS NORTH ALONG THE NEW ENGLAND COAST ON SUNDAY. HIGH
PRESSURE OVER THE GREAT LAKES BUILDS SOUTHEAST ACROSS THE AREA
MONDAY INTO TUESDAY. A WARM FRONT WILL THEN APPROACH FROM THE
SOUTHWEST BY MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST RADAR TRENDS CONTINUE TO SUPPORT HRRR/RAP/NAM/SREF IDEA OF
SHRA/TSRA THIS AFTERNOON MAINLY BEING CONFINED TO THE NW 1/2 OF
THE CWA. HAVE MAINTAINED CATEGORICAL POPS NW AND CHC POPS SE AS A RESULT.
SEVERE THREAT REMAINS OVER THE NW 1/2 OF THE CWA...WITH 1000-2000
J/KG CURRENTLY OVER LOWER HUDSON VALLEY/NE NJ...ALONG WITH 30 KT
OF BULK SHEAR SUPPORTING BULK RICHARDSON NUMBERS OF 15-30. SO CAN
EXPECT ORGANIZED MULTI- CELLULAR CLUSTERS AND POSSIBLY AN ISOLATED
SUPERCELL. MAIN THREAT IF ANY STORM BECOMES SEVERE IS GUSTY WINDS
AND HAIL.
GIVEN APPROACHING 700-500 HPA SHORTWAVE AND STRENGTHENING LOW
LEVEL JET SCT SHRA/ISO TSRA CANNOT BE RULED OUT OVER SE 1/2 OF CWA.
PWAT VALUES AROUND 1.75 INCHES AND POTENTIALLY TRAINING CELLS
WILL ALLOW FOR THE POSSIBILITY OF AT LEAST LOCALIZED MINOR
FLOODING. PLEASE SEE THE HYDROLOGY SECTION BELOW FOR MORE DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
COLD FRONT EVENTUALLY MOVES INTO THE WESTERN ZONES LATE AT NIGHT
PROVIDING LIFT. FARTHER EAST...LIFT COMES COURTESY OF ADDITIONAL MID
LEVEL SHORTWAVES AND A STRENGTHENING LOW LEVEL JET. ON A LARGER
SCALE...LIFT FROM THE RIGHT ENTRANCE REGION OF A JET STREAK ALOFT
SHIFTS IN LATE AT NIGHT. SO SHOWERS WILL BE LIKELY ALONG WITH
THUNDERSTORMS...AS WELL AS THE CONTINUED THREAT OF LOCALIZED
FLOODING. THE SEVERE THUNDERSTORM THREAT SHOULD LINGER AT LEAST INTO
THE EVENING HOURS.
ALTHOUGH THE CENTER OF THE SYSTEM AND COLD FRONT WILL BE TO OUR EAST
BY THE END OF THE DAY ON FRIDAY. STILL EXPECTING SOME SHOWERS RIGHT
ALONG THE SYSTEM...AS WELL AS A CONTINUED THREAT IN THE AFTERNOON AS
A TRAILING SHORTWAVE MOVES IN FROM THE WEST. THUNDERSTORMS WILL
STILL BE POSSIBLE...BUT MAINLY ASSOCIATED WITH THE EXITING COLD
FRONT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODEL CONSENSUS CONTINUES TO DEPICT A SLOWER AND DEEPER SOLUTION WITH
THE APPROACHING UPPER TROUGH OVER THE MID SECTION OF THE
COUNTRY...TAKING A CLOSED UPPER LOW FROM THE MID ATLANTIC STATES ON
FRI NE TO OVER NEW ENGLAND ON SUN. PREFERENCE AT THIS TIME IS TO
CONTINUE TO TREND FORECAST TOWARDS THE SLOWER GFS/ECMWF SOLUTION
BASED ON MODEL TRENDS AND THE RUN TO RUN CONTINUITY BEING EXHIBITED
OVER THE LAST SEVERAL MODEL CYCLES.
AS FOR SENSIBLE WEATHER...THIS RESULTS IN A BREEZY...COOL AND WET
WEEKEND. POTENTIAL EXISTS FOR MODERATE FRONTOGENETIC RAIN BANDING ON
SATURDAY...WITH GRADUALLY TAPERING TO SHOWER ACTIVITY SAT NIGHT
THROUGH SUNDAY. IT IS NOT OUT OF THE QUESTION THAT INSTABILITY
SHOWER ACTIVITY COULD LINGER INTO MON. NW WINDS OF 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH ARE POSSIBLE THROUGH THE WEEKEND.
TEMPS THIS WEEKEND COULD BE A GOOD 8 TO 12 DEGREES BELOW
SEASONABLE...WITH TEMPS LIKELY STRUGGLING TO GET OUT OF THE 50S WITH
COLD POOL ALOFT...CLOUDS AND RAIN. TEMPS ON SUNDAY WILL LIKELY NOT
BE ANY BETTER BASED ON TRENDS. OVERNIGHT LOWS WILL BE CLOSE TO
SEASONABLE. A GRADUAL WARM-UP TO NEAR SEASONABLE LEVELS IS THEN
FORECAST MON-WED.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
HIGH IMPACT WEATHER DAY FOR THE NYC TERMINALS.
A FRONTAL BOUNDARY WILL SLOWLY APPROACH THE AREA TODAY...MOVING
THROUGH LATE TONIGHT. LOW PRESSURE FORMS ALONG THE FRONTAL
BOUNDARY ON FRIDAY.
VFR CIGS AND VIS AT KLGA AND KJFK WILL LOWER TO MVFR...ESPECIALLY
IN ANY SHOWERS AND THUNDERSTORMS THAT MOVE THROUGH THE TERMINALS.
FOG JUST OFF THE SOUTH SHORE OF LONG ISLAND MAY MAKE ITS WAY
INTO KJFK. ALSO...AN AREA OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED OVER THE CENTRAL JERSEY COAST AND IS MOVING NORTHWARD.
WILL IMPACT KJFK AND KLGA AROUND 18Z.
FOR THE CITY TERMINALS...SHOWERS WILL POP UP AT ANY TIME...SOME OF
WHICH WILL BE THUNDERSTORMS...SO WENT PREVAILING SHRA AND TEMPO
-TSRA. MORE STABLE AIR OVER EASTERN SECTIONS...AND THEREFORE
SHOWERS AND THUNDERSTORMS SHOULD OCCUR LATER IN THE DAY AS THE
FRONT APPROACHES...AFTER 22Z.
CONDITIONS OVERNIGHT ARE EXPECTED TO FALL TO IFR OR LESS IN LOW
CLOUDS AND RAIN SHOWERS. ADDITIONAL THUNDER WILL BE POSSIBLE. WILL
INTRODUCE THUNDER TO THE TERMINALS EAST OF NYC IN A PROB30 GROUP
AFTER 00Z AS A LOW LEVEL JET MOVES OVER THE TERMINALS THERE.
WINDS WILL GENERALLY BE FROM THE SOUTH TO SOUTHWEST 10 TO 15 KT
TODAY. GUSTY WINDS TO BETWEEN 20 AND 30 KT ARE POSSIBLE IN SHOWERS
AND THUNDERSTORMS. WINDS AWAY FROM THE COAST MAY GO LIGHT AND
VARIABLE TONIGHT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS. FOG AND STRATUS
OFF THE SOUTH SHORE OF LONG ISLAND COULD MOVE IN...BRINGING VSBY
AND CIGS TO IFR.
KLGA FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
KEWR FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
KTEB FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
KHPN FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
KISP FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.
.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
.FRIDAY...NUMEROUS SHRA...ISOLATED TSTMS POSSIBLE. MVFR TO IFR IN
SHOWERS...FOG AND STRATUS.
.SATURDAY...SHRA LIKELY WITH MVFR OR LOWER. N WINDS 25-30G35KT.
.SUNDAY...MOST LIKELY VFR WITH NW WINDS 20-25KT. POTENTIAL FOR GUSTS
UP TO 40KT.
.MONDAY...VFR. NW WINDS 15-20G25KT.
&&
.MARINE...
MINOR ADJUSTMENTS MADE TO REFLECT LATEST TRENDS IN OBSERVATIONS
AND GUIDANCE...FORECAST APPEARS ON TRACK.
WEB-CAMS SHOW VISIBILITIES ALONG THE ATLANTIC COAST AND NY HARBOR
GOING DOWN TO UNDER A MILE AT TIMES...SO HAVE ISSUED A MARINE
WEATHER STATEMENT FOR THE WATERS S AND W OF LONG ISLAND THROUGH 4
PM FOR PATCHY DENSE FOG.
OTHERWISE...SCA HAS BEEN EXTENDED THROUGH FRIDAY AS A LINGERING
SWELL LIKELY KEEPS SEAS UP OVER 5 FT OVER A GOOD PORTION OF THE
OCEAN WATERS. GUSTS TO 25 KTS WILL BE POSSIBLE AS WELL DURING
PARTS OF THIS PERIOD ON THE OCEAN WATERS AS WELL. NON-OCEAN WATERS
THROUGH FRIDAY SHOULD SEE GUSTS PEAK AT AROUND 20 KT...BUT A FEW
GUSTS TO 25 KT CANNOT BE COMPLETELY RULED OUT.
SCA CONDITIONS ARE BECOMING INCREASINGLY LIKELY...WITH THE POTENTIAL
FOR GALE CONDITIONS SAT INTO SUN...AS LOW PRESSURE FORMS OVER THE
WATERS ON FRI AND LIFTS SLOWLY TO THE NORTH AND EAST. WINDS AND
SEAS BEGIN TO SUBSIDE LATE SUN INTO MON WITH HIGH PRESSURE
BUILDING IN FROM THE GREAT LAKES REGION.
&&
.HYDROLOGY...
THERE IS THE POTENTIAL FOR AROUND INCH BASIN AVERAGE RAINFALL TODAY
THROUGH TONIGHT. HIGHER AMOUNTS WILL BE POSSIBLE IN THUNDERSTORMS.
NOT EXPECTING ANY WIDESPREAD FLOOD THREAT TODAY AND TONIGHT...BUT AT
LEAST SOME MINOR FLOODING IS PROBABLE. FLASH FLOODING IS NOT OUT OF
THE QUESTION...AND THIS WILL NEED TO BE CLOSELY MONITORED AS THE DAY
WEARS ON. CONFIDENCE AT THIS TIME REGARDING TIMING/COVERAGE/PLACEMENT
OF FLASH FLOODING IS TOO LOW TO GO WITH A WATCH FOR FLASH
FLOODING.
THE THREAT FOR LOCALIZED HEAVY RAINFALL WILL CONTINUE INTO THE FIRST
HALF OF FRI WITH EMBEDDED CONVECTION. AN ADDITIONAL 1/2 TO 1 INCH OF
RAINFALL IS POSSIBLE FRI NIGHT INTO SUN. THIS MAY EXACERBATE ANY
ONGOING FLOODING.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ350-353-355.
&&
SYNOPSIS...JC/NV
NEAR TERM...MALOIT
SHORT TERM...JC
LONG TERM...NV
AVIATION...JP
MARINE...JC/MALOIT/NV
HYDROLOGY...JC/NVHazardous weather outlook, May 23, 4:59 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 459 AM EDT THU MAY 23 2013 CTZ005-006-NJZ002-004-006-103>108-NYZ067>075-176-178-241000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 459 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS GUSTY WINDS AND HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. DEPENDING ON THE EXACT TRACK OF STORMS PRODUCING HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE. THE MAIN THREAT THOUGH IS MINOR FLOODING OF POOR DRAINAGE AREAS...INCLUDING URBAN AREAS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE THREAT OF MINOR FLOODING AND FLASH FLOODING CONTINUES INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007>012-NYZ078>081-177-179-241000- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 459 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. DEPENDING ON THE EXACT TRACK OF STORMS PRODUCING HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE. THE MAIN THREAT THOUGH IS MINOR FLOODING OF POOR DRAINAGE AREAS...INCLUDING URBAN AREAS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE THREAT OF MINOR FLOODING AND FLASH FLOODING CONTINUES INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-241000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 459 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, May 23, 2:31 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
231 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM FLASH FLOOD TARRYTOWN 41.06N 73.87W
05/23/2013 WESTCHESTER NY LAW ENFORCEMENT
ROUTE 9 AT MCKEEL AVENUE CLOSED FROM ROADWAY BUCKLING
DUE TO FLOODING.
&&
DSLocal storm report, May 23, 2:43 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
243 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM FLASH FLOOD 1 SW PLEASANTVILLE 41.13N 73.80W
05/23/2013 WESTCHESTER NY BROADCAST MEDIA
SAW MILL RIVER PARKWAY IS CLOSED BETWEEN EXIT 26 AND
EXIT 29 DUE TO FLOODING.
&&
DSLocal storm report, May 23, 3:27 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM FLASH FLOOD VALHALLA 41.07N 73.78W
05/23/2013 WESTCHESTER NY BROADCAST MEDIA
TACONIC STATE PARKWAY CLOSED BETWEEN COMMERCE STREET
AND STEVENS AVENUE DUE TO FLOODING.
&&
DSSpecial weather statement, May 23, 3:34 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT THU MAY 23 2013
CTZ005-006-232015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
334 PM EDT THU MAY 23 2013
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NORTHWESTERN NEW
HAVEN COUNTIES...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTHBURY...AND MOVING NORTHEAST AT 35 MPH.
PEOPLE IN FAIRFIELD AND NORTHWESTERN NEW HAVEN COUNTIES...INCLUDING
SOUTHBURY...NAUGATUCK...WATERBURY AND WOLCOTT...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM.
THIS WILL CAUSE MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4163 7293 4156 7294 4157 7288 4155 7286
4158 7283 4156 7282 4158 7280 4158 7275
4155 7275 4133 7326 4148 7339 4149 7337
4148 7333 4151 7331 4152 7317 4156 7316
4157 7310 4162 7305 4165 7296
JMCLocal storm report, May 23, 3:39 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
339 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 1 W REDDING 41.30N 73.41W
05/23/2013 FAIRFIELD CT FIRE DEPT/RESCUE
TREE LIMB DOWN NEXT TO HOUSE ON DIAMOND HILL RD
&&
PICCAThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 11:04 PM EDT | Special Weather Statement | OKX | Orange | 56 min |
| May 23, 12:18 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 5 hr |
| May 23, 1:00 PM EDT | Flash Flood Warning | OKX | Putnam, Rockland, Westchester | 90 min |
| May 23, 1:15 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 3 hr |
| May 23, 1:36 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 39 min |
| May 23, 3:01 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 119 min |
| May 23, 3:03 PM EDT | Areal Flood Advisory | OKX | New York, Richmond | 87 min |
| May 23, 3:13 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 3 hr |
| May 23, 3:25 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 2 hr |
| May 23, 4:04 PM EDT | Special Marine Warning | OKX | 56 min | |
| May 23, 4:50 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 3 hr |
| May 23, 5:09 PM EDT | Rip Current Statement | OKX | Nassau, Suffolk | 28 hr |
| May 23, 5:58 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 2 hr |
| May 23, 6:58 PM EDT | Areal Flood Advisory | OKX | Westchester | 2 hr |
| May 23, 7:43 PM EDT | Flash Flood Warning | OKX | Westchester | 5 hr |
| May 23, 7:59 PM EDT | Areal Flood Advisory | OKX | Rockland | 3 hr |
| May 23, 2:14 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 46 min |
| May 23, 3:34 PM EDT | Special Weather Statement | OKX | 41 min |
Nearby
Flash Flood Warnings in New York, 2013Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.